Alert archive / Pennsylvania / Special Weather Statements in 2016

Special Weather Statement, NWS State College, PA

August 6, 2016York County, Pennsylvania

NWS State College, PA issued this special weather statement at Aug 6, 2016, 4:37 PM EDT for York County, Pennsylvania. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2016, 4:37 PM EDT (20:37 UTC)
Expired
Aug 6, 2016, 5:00 PM EDT
In force
23 min
Issued by
NWS State College, PA

County York County, PA

The radar

The Sterling radar (KLWX), 127 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2016-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 157 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2016-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
157 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
934 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

905 
WWUS81 KCTP 062037
SPSCTP

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
437 PM EDT SAT AUG 6 2016
 
PAZ064>066-062100-
ADAMS PA-LANCASTER PA-YORK PA-
437 PM EDT SAT AUG 6 2016

...STORMS WITH BRIEFLY HEAVY RAIN AND GUSTY WINDS...

AT 432 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS OVER ADAMS,
YORK AND FAR WESTERN LANCASTER COUNTIES...MOVING SOUTHEAST AT 20
MPH. THESE STORMS WILL MAKE BRIEFLY HEAVY RAIN AND WIND GUSTS UP TO
45 MPH. THEY SHOULD REACH THE MARYLAND LINE BY 515 PM EDT

LAT...LON 3992 7712 4000 7627 3987 7599 3973 7610
      3974 7612 3972 7618 3972 7710
TIME...MOT...LOC 2032Z 319DEG 19KT 3983 7672 

$$

DANGELO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 4:00 PM EDT, 37 minutes earlier.

Area forecast discussion, Aug 6, 4:00 PM EDT, 37 minutes before
Area Forecast Discussion
National Weather Service State College PA
400 PM EDT SAT AUG 6 2016

.SYNOPSIS...
Drier air will work in behind a cold front dropping south of the
state this afternoon and evening. High pressure will build southeast
into Pennsylvania Sunday into early next week, then off the east
coast the second half of next week.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
850 mb thermal ridge and most robust deep layer moisture have
exited east of my area early this afternoon...so while the front
comes through it has more limited moisture and instability to deal
with. Only isolated showers are currently in progress across the
south central mountains and Lower Susq River Valley as the drier
air rushes in behind it over the central mountains. Still...sfc
dewpoints in the mid 70s with sfc temps hovering around 90F could
still lead to an isolated stronger storm in spots through 400 PM.

Otherwise...the main story of this forecast will be comfortable high
low PW air mass building into the region from the Great Lakes tonight
and Sunday. Clear skies and light wind should allow areas of
valley fog to form across the Alleghenies late tonight. A light nw
breeze should preclude sig fog issues further east across the rest
of central Pa.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
Mostly sunny skies and 8h temps nr 16C should translate to max
temps Sunday from the u70s ovr the Alleghenies, to the m-u80s
across the Susq Valley. Dewpoints will remain comfortably low.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
The mid to long range models are in fair agreement on the pattern
as once again a stretch of dry weather will move over PA through
Tuesday. this will be due to a strong SFC high and compounded by
an upper level ridge and a low PWAT air mass. The 12Z NAEFS/ECENS
shows a building subtropical ridge over the eastern CONUS by the
middle of next week with temps rising abv seasonal norms. 12Z
GEFS indicating the chance of a dying cold front slipping south
into the state by late week, accompanied by a spike in convective
activity. However, the ECENS keeps front and better chc of rain
north of Pa. Have increased POPS through the end of next week as
the SFC high drifts off the coast and higher PWATs due to more
humid SW flow advects into the state. Due to the influx of SW flow
have increased temps through the latter half of next week.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
Cold front progressing across s central and southeast PA this
afternoon. It will clear the SE by mid to late afternoon. Except
for isold showers and thunderstorms with MVFR restrictions ahead
of it...expect any restrictions to exit the Lower Susq. River
Valley by 21z. Expect VFR to return tonight as high pressure
builds in. MVFR vsbys possible in fog between 09z-13z Sun morning.

Following that, an extended period of mainly VFR conditions will
begin.

Outlook...

Sun-Tue...No sig wx expected.

Wed...Isold MVFR restrictions psbl in afternoon shra/tsra.

Thu...Sct MVFR restrictions psbl in afternoon shra/tsra.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...DeVoir
NEAR TERM...DeVoir
SHORT TERM...DeVoir/Fitzgerald
LONG TERM...Fitzgerald/Ceru
AVIATION...DeVoir/RXR
Hazardous weather outlook, Aug 6, 1:58 PM EDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
158 PM EDT SAT AUG 6 2016

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-071800-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
158 PM EDT SAT AUG 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 6, 3:46 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
346 PM EDT SAT AUG 6 2016

PAZ064-065-062030-
ADAMS PA-YORK PA-
346 PM EDT SAT AUG 6 2016

...STORMS WITH HEAVY RAIN AND GUSTY WINDS MOVING THROUGH YORK AND
EASTERN ADAMS COUNTIES...

AT 343 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE
EXTENDING FROM MANCHESTER TO LAKE MEADE. MOVEMENT WAS EAST-SOUTHEAST
AT 35 MPH.

THESE STORMS ARE MAKING BRIEFLY HEAVY RAIN AND WIND GUSTS TO 35 MPH.
THE RAIN MAY ACCUMULATE UP TO AN INCH AND A HALF IN LESS THAN A HALF
AN HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3972 7714 3994 7726 4011 7691 4004 7657
      4005 7654 4002 7653 3999 7650 3996 7648
      3993 7645 3992 7640 3990 7638 3989 7638
      3972 7681
TIME...MOT...LOC 1943Z 283DEG 30KT 4004 7671 3996 7705

DANGELO
Special weather statement, Aug 6, 4:37 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
437 PM EDT SAT AUG 6 2016

PAZ064>066-062100-
ADAMS PA-LANCASTER PA-YORK PA-
437 PM EDT SAT AUG 6 2016

...STORMS WITH BRIEFLY HEAVY RAIN AND GUSTY WINDS...

AT 432 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS OVER ADAMS,
YORK AND FAR WESTERN LANCASTER COUNTIES...MOVING SOUTHEAST AT 20
MPH. THESE STORMS WILL MAKE BRIEFLY HEAVY RAIN AND WIND GUSTS UP TO
45 MPH. THEY SHOULD REACH THE MARYLAND LINE BY 515 PM EDT

LAT...LON 3992 7712 4000 7627 3987 7599 3973 7610
      3974 7612 3972 7618 3972 7710
TIME...MOT...LOC 2032Z 319DEG 19KT 3983 7672

DANGELO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 3:46 PM EDTSpecial Weather StatementCTPAdams, York44 min

Nearby

Special Weather Statements in Pennsylvania, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.